MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 482317545
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; on (b)(6) 2013 primary surgery was performed.The screw head separation from the screw shaft was found recently.The revision surgery was performed on (b)(6) 2016.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the deformation on the screw head, a large indentation from the rod tightened into the screw, is located to one side, indicating the screw was angled when the rod was placed and tightened in the tulip.The deformation located on one side of the underside of the tulip further supports the high screw angulation, as the tulip would have pressed against the screw due to the angulation of the screw.The high angulation would create additional stresses as the device was active post-surgery, causing the reported failure of tulip disengagement.No manufacturing issues were discovered.All units were designed in accordance with stryker specifications.Conclusion: the most likely cause of the event is over-tightening of the blocker at a high angulation during the initial surgery.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5821780
Report Number3005525032-2016-00089
Device Sequence Number13620512
Product Code MNH
UDI-Device Identifier04546540562357
UDI-Public(01)04546540562357
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317545
Device Lot NumberB10028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2016
Supplement Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;